MAUDE Adverse Event Report: KATECHO, INC. PADPRO; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

KATECHO, INC. PADPRO; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 2516M-PC
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
A distributor reported on behalf of a customer that the 2001m-c, adult/child=10kg radiotranelectrode, physiocontrolquikcombo device was used in a procedure on (b)(6)2024, and "a patient was coding, and the er nurses were using the defibrillator on them and the defib pads malfunctioned.They tried to use two more sets of pads, and they did not work either.The pads not only did not shock the patient, but they did not even register.Thankfully the ambulance was still here, and they were able to borrow pads from them (that worked) and stabilized the patient.¿.Per follow-up assessment, the pads obtained from ems were "plugged into our monitor and worked properly.".The patient's skin had been prepped, the site was clean and dry, with no body hair.The device was inspected before being introduced.There were no folds in the device, it was fully adhered to the patient site, which was at the "right chest left rib".The location of the pad was changed.The impact to the patient was "prolonged defibrillation, pt in vfib extended amount of time".As of (b)(6) 2024, the patient's status is "alive and remains in the hospital".This report is being raised on the basis of injury due to patient experiencing ventricular fibrillation for an extended amount of time during use of the device in a code situation.
 
Additional Manufacturer Narrative
Correction: the device number originally reported was incorrect, and has been updated in block d.4.Additional information: henry schein device has been identified as concomitant device, and added to block d.10.Additional manufacturer narrative: examination of returned used device 2516m-pc with a multimeter found that there was an electrical current flowing through the device.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A device history record review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of six reports, regarding 71 devices, for this device family and failure mode.During this same time frame 3,248,945 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised to visually examine the pad before placement.Check that adhesive is intact and undamaged.Do not use any damaged pads, replace pads if necessary.Always apply electrodes to flat areas of skin.If possible, avoid folds if skin such as those underneath the breast or those visible on obese individuals.Inadequate pad adhesion can lead to arcing or skin burns.Poor electrode pad-to-patient contact may result in defibrillator alarm, prompt or other indication.Check all electrical and patient connections from the device to the skin.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the 2001m-c, adult/child=10kg radiotranelectrode, physiocontrolquikcombo device was used in a procedure on (b)(6)2024, and "a patient was coding, and the er nurses were using the defibrillator on them and the defib pads malfunctioned.They tried to use two more sets of pads, and they did not work either.The pads not only did not shock the patient, but they did not even register.Thankfully the ambulance was still here, and they were able to borrow pads from them (that worked) and stabilized the patient.¿.Per follow-up assessment, the pads obtained from ems were "plugged into our monitor and worked properly.".The patient's skin had been prepped, the site was clean and dry, with no body hair.The device was inspected before being introduced.There were no folds in the device, it was fully adhered to the patient site, which was at the "right chest left rib".The location of the pad was changed.The impact to the patient was "prolonged defibrillation, pt in vfib extended amount of time".As of (b)(6)2024, the patient's status is "alive and remains in the hospital".This report is being raised on the basis of injury due to patient experiencing ventricular fibrillation for an extended amount of time during use of the device in a code situation.Correction: the subject device is the 2516m-pc, defib electrode adult, radiotrans pads w/preconnect, medtronic, not the 2001m-c, adult/child=10kg radiotranelectrode, physiocontrolquikcombo as initially reported.

Brand Name
PADPRO
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
KATECHO, INC.
4020 gannett avenue
des moines IA 50321
Manufacturer (Section G)
KATECHO, INC.
4020 gannett avenue
des moines IA 50321
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21093780
Report Number1320894-2025-00011
Device Sequence Number21118522
Product Code MKJ
UDI-Device Identifier10653405042631
UDI-Public(01)10653405042631(17)270617(10)Y06172401
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P200004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2516M-PC
Device Lot NumberY06172401
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
112-7163 HENRY SCHEIN DEFIBRILLATION ELECTRODES.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic